MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902210
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a ureteroscopy procedure using a tria ureteral stent, the stent cosmetic at the bladder side was found damaged.Another of the same stent was used to successfully complete the procedure.No patient complications were noted.
 
Additional Manufacturer Narrative
Block h6: device problem code a0203 captures the reportable event of stent damage inside the patient.
 
Additional Manufacturer Narrative
Block h6: device problem code a0203 captures the reportable event of stent damage inside the patient.Block h11: the returned tria firm ureteral stent was analyzed, and the evaluation found with suture hole and the tip torn.Additionally, the suture did not return.During magnification, it was observed closely that the suture hole and the tip torn.Based on the most relevant information, the device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported problem.During product analysis it was observed that the suture hole and the bladder tip was torn, evidence of "device damage defective (suture hole torn and stent tip torn".It is possible to concluded that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get "torn" during the procedure affecting the performance of the device.Based on the analysis results, the most probable cause is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19533422
Report Number2124215-2024-35746
Device Sequence Number12649812
Product Code FAD
UDI-Device Identifier08714729937838
UDI-Public08714729937838
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061902210
Device Catalogue Number1983-01
Device Lot Number0032653786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale